Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 5, 2007, 2:11 PM CDT for Barton County, Russell County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 2:11 PM CDT (19:11 UTC)
- Expired
- May 5, 2007, 3:03 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 143 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 9:51 AM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3496 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 6.3
- Supercell composite
- 22.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 051913 SVRICT KSC009-167-052015- /O.NEW.KICT.SV.W.0029.070505T1911Z-070505T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 211 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS. RUSSELL COUNTY IN CENTRAL KANSAS. * UNTIL 315 PM CDT. * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GORHAM...OR 6 MILES NORTHWEST OF RUSSELL...AND MOVING NORTHEAST AT 40 MPH. ANOTHER SEVERE STORM WAS DEVELOPING IN NORTHEAST RUSH COUNTY AND MOVING NORTHEAST INTO BARTON AND SOUTHERN RUSSELL COUNTIES. * LOCATIONS WITHIN THE WARNING INCLUDE... BUNKER HILL...GALATIA...GORHAM...LURAY...MILBERGER...OLMITZ... PARADISE...RUSSELL...RUSSELL AIRPORT...SUSANK...WALDO. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3846 9904 3850 9880 3913 9855 3912 9905 $$ COX
5 follow-up statements
000 WWUS53 KICT 051924 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 221 PM CDT SAT MAY 5 2007 KSC009-167-052015- /O.CON.KICT.SV.W.0029.000000T0000Z-070505T2015Z/ RUSSELL KS-BARTON KS- 221 PM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BARTON AND RUSSELL COUNTIES UNTIL 315 PM CDT... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF GALATIA...OR 21 MILES SOUTHEAST OF HAYS...MOVING NORTHEAST AT 40 MPH. A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF RUSSELL IN RUSSELL COUNTY AND MOVING TO THE NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR RUSSELL BY 250 PM CDT. NEAR LURAY BY 315 PM CDT. THE TOWNS OF MILBERGER AND RUSSELL AIRPORT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR CENTRAL KANSAS. LAT...LON 3846 9904 3850 9880 3913 9855 3912 9905 $$ BOWMAN
000 WWUS53 KICT 051935 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 234 PM CDT SAT MAY 5 2007 KSC009-167-052015- /O.CON.KICT.SV.W.0029.000000T0000Z-070505T2015Z/ RUSSELL KS-BARTON KS- 234 PM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BARTON AND RUSSELL COUNTIES UNTIL 315 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF GORHAM...OR 11 MILES SOUTHWEST OF RUSSELL...MOVING NORTH NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR GORHAM BY 240 PM CDT. NEAR PARADISE BY 305 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR CENTRAL KANSAS. LAT...LON 3846 9904 3850 9880 3913 9855 3912 9905 $$ BOWMAN
000 WWUS53 KICT 051944 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 243 PM CDT SAT MAY 5 2007 KSC009-051953- /O.CAN.KICT.SV.W.0029.000000T0000Z-070505T2015Z/ BARTON KS- 243 PM CDT SAT MAY 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY HAS BEEN CANCELLED... AT 241 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3912 9856 3870 9872 3869 9903 3913 9903 $$ KSC167-052015- /O.CON.KICT.SV.W.0029.000000T0000Z-070505T2015Z/ RUSSELL KS- 243 PM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSSELL COUNTY UNTIL 315 PM CDT... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GORHAM...OR 6 MILES WEST OF RUSSELL...MOVING NORTH NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR PARADISE BY 255 PM CDT. THE TOWN OF WALDO IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR CENTRAL KANSAS. LAT...LON 3912 9856 3870 9872 3869 9903 3913 9903 $$ BOWMAN
000 WWUS53 KICT 051955 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 255 PM CDT SAT MAY 5 2007 KSC167-052015- /O.CON.KICT.SV.W.0029.000000T0000Z-070505T2015Z/ RUSSELL KS- 255 PM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSSELL COUNTY UNTIL 315 PM CDT... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF PARADISE...OR 10 MILES NORTH OF RUSSELL...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR PARADISE BY 300 PM CDT. THE TOWN OF WALDO IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR CENTRAL KANSAS. LAT...LON 3912 9856 3870 9872 3869 9903 3913 9903 $$ BOWMAN
000 WWUS53 KICT 052003 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT SAT MAY 5 2007 KSC167-052013- /O.CAN.KICT.SV.W.0029.000000T0000Z-070505T2015Z/ RUSSELL KS- 303 PM CDT SAT MAY 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL COUNTY HAS BEEN CANCELLED... AT 302 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR CENTRAL KANSAS. LAT...LON 3912 9856 3870 9872 3869 9903 3913 9903 $$ BOWMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:00 PM CDT, 11 minutes earlier.
Area forecast discussion, May 5, 2:00 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 200 PM CDT SAT MAY 5 2007 .UPDATE... WE ARE SENDING OUT A QUICK UPDATE ON WHAT TO EXPECT DURING THE NEXT COUPLE OF HOURS. LATEST WATER VAPOR LOOP/PROFILERS ARE SHOWING THE UPPER LEVEL DIFFLUENCE INCREASING ACROSS THE TEXAS PANHANDLE AND SOUTHWEST KANSAS. LATEST SURFACE ANALYSIS SHOWING THE DRY LINE EXTENDING SOUTH INTO WESTERN OKLAHOMA...WITH THE SURFACE FLOW BEGINNING TO BACK ACROSS SOUTH CENTRAL KANSAS. WE ARE CURRENTLY WATCHING A LINE SEGMENT EXTENDING NORTHEAST OF THE DRY LINE BRANCHING OFF SOMEWHERE AROUND DODGE CITY. THIS SEGMENT APPEARS TO BE LIGHTING UP AS WELL WHICH MAY PRODUCE SOME SUPERCELL STORMS WITHIN THE NEXT HOUR OR SO IN RUSSELL AND BARTON COUNTIES. MEANWHILE...AREAS FURTHER SOUTH AND WEST WE WILL HAVE TO WATCH THE LINE OF SUPERCELL STORMS ACROSS SOUTHWEST KANSAS. THESE STORMS SHOULD MOVE INTO CENTRAL KANSAS DURING THE NEXT 1-2 HOURS OR SO. MEANWHILE...WE WILL HAVE TO WATCH THE STORMS ACROSS WESTERN OKLAHOMA TO SEE IF MORE DEVELOP FURTHER SOUTH. IF MORE STORMS DEVELOP FURTHER SOUTH...THEN SOUTH CENTRAL KANSAS MAY BE UNDER THE GUN TOWARDS 00Z. THE RIGHT MOVERS WILL GENERALLY MOVE NORTHEAST AROUND 30 TO 40 KTS WITH THE POTENTIAL FOR SOME SIGNIFICANT TORNADOES. COX && .PREV DISCUSSION... /ISSUED 1231 PM CDT SAT MAY 5 2007/ AVIATION... MVFR CLOUDS AND WINDS WILL BE THE MAIN HAZARD TO GENERAL AVIATION THIS AFTERNOON ACROSS CENTRAL AND SOUTHEAST. AM BACKING UP DDCS AVIATION RESPONSIBIITIES AS WELL FOR TODAY. LINE OF THUNDERSTORMS HAVE RAPIDLY DEVELOPED ON A LINE FROM NEAR HLC TO DDC. THE INDIVIDUAL STORMS ARE MOVING TO THE NORTHEAST AT ABOUT 35-40KTS...WHILE THE OVERALL LINE IS DRIFTING TO THE EAST AT 10 KTS OR SO. THESE STORMS HAVE THE CAPABILITY OF PRODUCING LARGE HAIL, STRONG WINDS AND EVEN TORNADOES. THE STORMS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. THEY SHOULD MOVE INTO THE HYS AREA BY 20Z THEN RSL AND POINTS EASTAWRD AFTER 21Z. ELDER 336 AM CDT SAT MAY 5 2007 DISCUSSION... MAIN FORECAST CONCERNS: SEVERE WEATHER AND HEAVY RAIN/FLOODING POTENTIAL TODAY THROUGH SUNDAY NIGHT. TODAY-MONDAY: LARGE UPPER TROF WILL CONTINUE TO HANG OVER THE CENTRAL/SOUTHERN ROCKIES WITH A COUPLE OF PIECES OF ENERGY EJECTING OUT ACROSS THE CENTRAL PLAINS DURING THE PERIOD. EXPECTING CLUSTER OF SEVERE THUNDERSTORMS WITH LOCALLY INTENSE RAINFALL TO CONTINUE TO AFFECT CENTRAL KS EARLY THIS MORNING...AS 60-70 KT LOW-LEVEL JET CONTINUES TO TRANSPORT HIGH WATER VAPOR CONTENT INTO THE CLUSTER. THINK THIS MAY PROPAGATE NEWD OUT OF CENTRAL KS BY 12Z. OTHERWISE GFS AND NAM-WRF INDICATE MORNING STRATUS WILL BURN OFF AROUND MIDDAY. COMBINATION OF STRONG 850 WINDS AND STEEP SURFACE TO 850 LAPSE RATES WILL LEAD TO STRONG SOUTHEASTERLY WINDS IN CENTRAL SECTIONS TODAY. FEEL A WIND ADVISORY IS WARRANTED FOR MUCH OF CENTRAL AND SOUTH CENTRAL KS FROM 17 TO 00Z. THE DRYLINE IS PROGGED TO RE- ESTABLISH ITSELF THIS AFTERNOON FROM WESTERN KS DOWN INTO EXTREME WESTERN OKLAHOMA. GIVEN HIGHS OF NEAR 80 TO LOWER 80S...DEWPOINTS MID-UPPER 60S EAST OF DRYLINE...SBCAPES OF 3000 TO 4000 J/KG LIKELY ONCE AGAIN THIS PM/EVE. BOTH THE GFS AND NAM-WRF SUGGEST FAIRLY STRONG CONVERGENCE ON THE DRYLINE THIS PM/EVE...WHICH SHOULD INITIATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON JUST TO THE WEST OF CENTRAL/SOUTH CENTRAL KS...WITH EARLIER INITIATION COMPARED TO YESTERDAY. 0-6KM SHEAR VECTORS ARE STILL CUTTING ACROSS DRYLINE AT A DECENT ANGLE TO PROMOTE SUPERCELL DEVELOPMENT. ONCE AGAIN...ANOTHER STRONG LOW-LEVEL JET TONIGHT WILL AID IN STRONG MOISTURE TRANSPORT INTO STORMS COMING OFF DRYLINE. COULD SEE MORE STORM COVERAGE TONIGHT EASTWARD INTO OUR AREA COMPARED TO LAST EVE/OVERNIGHT. WILL MAINTAIN A MENTION OF SEVERE IN FORECAST IN CENTRAL/SOUTH CENTRAL KS. LOCALLY HEAVY RAINFALL MAY NECESSITATE FLOOD WATCHES WITH LATER FORECAST PACKAGES AS PRECIPITABLE WATER APPROACHES 1.5 IN. AND GIVEN RECENT LOCALIZED HEAVY RAINFALL IN CENTRAL KS OVERNIGHT. ON SUNDAY...DRYLINE PLACEMENT NOT MUCH DIFFERENT THAN TODAY - PERHAPS SLIGHTLY FURTHER EAST. MAGNITUDE OF INSTABILITY WILL BE CONTINGENT ON AMOUNT OF INSOLATION AND REMNANT CONVECTIVE DEBRIS. THE OVERALL PATTERN SUGGESTS ADDITIONAL STRONG CONVECTION FORMING NEAR THE DRYLINE AND IMPACTING CENTRAL/SOUTH CENTRAL KS DURING THE DAY. MODELS IN DECENT AGREEMENT SUGGESTING ANOTHER STRONG PIECE OF ENERGY LIFTING OUT OF THE TROF IN THE ROCKIES...ACROSS THE CENTRAL HIGH PLAINS SUN NIGHT. THIS ALLOWS THE FRONT TO SHIFT EASTWARD INTO SOUTHEASTERN KS BY MONDAY AFTERNOON. LOCALLY HEAVY RAINFALL POTENTIAL EXISTS SUN NIGHT INTO MONDAY...WITH RIGHT REAR QUAD OF UPPER JET POTENTIALLY IMPACTING OUR AREA. WILL MENTION IN HAZARDOUS WEATHER OUTLOOK. TUESDAY-THURSDAY: DID NOT MAKE SIGNIFICANT CHANGES TO THIS PERIOD. MODELS PROG REMNANT UPPER TROF TO FINALLY EJECT OUT OF THE SOUTHERN ROCKIES HOWEVER THEY DIFFER ON THE DETAILS. MAINTAINING A LOW CHANCE OF THUNDERSTORMS IN OUR AREA TO ACCOUNT FOR THIS...WITH OLD FRONTAL BOUNDARY IN VICINITY. TEMPERATURES NEAR NORMAL EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 78 61 76 / 60 60 70 30 HUTCHINSON 67 76 59 75 / 70 60 80 30 NEWTON 68 78 61 76 / 60 60 70 30 ELDORADO 68 79 63 77 / 50 50 70 30 WINFIELD-KWLD 68 79 63 77 / 50 50 70 30 RUSSELL 66 75 55 74 / 70 70 80 30 GREAT BEND 66 76 55 75 / 70 70 80 30 SALINA 67 77 58 75 / 80 60 80 30 MCPHERSON 68 77 59 75 / 70 60 80 30 COFFEYVILLE 68 82 66 78 / 30 50 60 40 CHANUTE 68 81 66 78 / 30 50 60 40 IOLA 68 81 66 78 / 20 50 60 40 PARSONS-KPPF 68 82 66 78 / 30 50 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>052- 067-068-082-083-091-092. &&
Hazardous weather outlook, May 5, 5:30 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 530 AM CDT SAT MAY 5 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 530 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WESTERN KANSAS DOWN INTO WESTERN OKLAHOMA TODAY...ALONG AND EAST OF A DRYLINE. THESE STORMS ARE EXPECTED TO MOVE INTO CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON INTO TONIGHT. STRONG INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE WILL ALLOW SEVERAL OF THESE STORMS TO BECOME SUPERCELLS. THE MAIN THREATS WILL BE TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS. A STRONG TORNADO IS POSSIBLE. THE MOST SIGNIFICANT SEVERE WEATHER THREAT AREA WILL BE ALONG AND WEST OF A LINE...FROM LINCOLN TO HUTCHINSON TO ANTHONY. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT IN CENTRAL AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA SUNDAY THROUGH MONDAY. SEVERE WEATHER CHANCES WILL BE STRONGLY DEPENDANT ON HOW MUCH SUNSHINE AND HEATING OCCURS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE SUNDAY INTO MONDAY. PLEASE STAY TUNED TO LATER OUTLOOKS FOR MORE UPDATES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Special weather statement, May 5, 1:46 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 146 PM CDT SAT MAY 5 2007 KSZ032-051930- RUSSELL- 146 PM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GORHAM...OR 7 MILES SOUTHWEST OF RUSSELL...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 54 min |
| May 4, 9:49 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 40 min |
| May 4, 10:22 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 27 min |
| May 4, 10:35 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 31 min |
| May 5, 12:20 AM CDT | Tornado Warning | ICT | Barton, Rice | 55 min |
| May 5, 12:38 AM CDT | Tornado Warning | ICT | Barton | 37 min |
| May 5, 1:07 AM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 53 min |
| May 5, 1:12 AM CDT | Tornado Warning | ICT | Barton, Rice | 33 min |
| May 5, 1:49 AM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice | 56 min |
| May 5, 2:03 AM CDT | Tornado Warning | ICT | Ellsworth, Rice | 42 min |
| May 5, 2:41 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 64 min |
| May 5, 3:20 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| May 5, 3:59 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more | 15 hr |
| May 5, 5:46 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 29 min |
| May 5, 6:01 PM CDT | Tornado Warning | ICT | Barton, Rice | 44 min |
| May 5, 6:33 PM CDT | Tornado Warning | ICT | Barton | 42 min |
| May 5, 6:54 PM CDT | Flash Flood Warning | ICT | Barton | 9 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.